Tornadoes · United States · Colorado · 2013
EF0 tornado, Genoa, Colorado, August 3, 2013
This EF0 tornado ran 0.1 miles across Lincoln County on August 3, 2013, touching down at 4:07 PM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- August 3, 2013
- Touchdown
- 4:07 PM MDT (22:07 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Lincoln County
- Touchdown point
- 39.390, -103.500
- Lift-off point
- 39.390, -103.500
- Record number
- 1308031607-01
What the Weather Service recorded
Severe thunderstorms brought damaging hail, wind, tornadoes, heavy rain and flash flooding to portions of the Urban Corridor and Northeast Plains. Very large hail, ranging from quarter to softball size, caused extensive damage to property and crops. Several small and brief non supercell tornadoes touched down but did little if any damage. Most the damage was the result of the large hail, intense thunderstorm winds, heavy rain and flash flooding. In Erie, a velodrome under construction was heavily damaged.
A tornado touched down briefly in an open field. No damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:45 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Aug 3, 2:48 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 3, 2:48 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 248 PM MDT SAT AUG 3 2013 .SHORT TERM...THE MOIST AND UNSTABLE AIRMASS WILL PRODUCE THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA THROUGH THIS EVENING. THUNDERSTORMS ALONG A THERMAL BOUNDARY IN MORGAN AND SOUTHERN WASHINGTON PRODUCED A FEW TORNADOES IN THE PAST HOUR. MESOSCALE ANALYSIS SHOWS SURFACE BASED CAPES UP TO 3500 J/KG OVER WELD AND MORGAN COUNTIES. TORNADO WATCH WILL REMAIN IN EFFECT THROUGH 04Z. STORMS ON THE PLAINS HAVE ALSO BEEN SLOW MOVING WITH RADAR INDICATIONS OF VERY HEAVY RAINFALL. INTEGRATED PRECIPITABLE WATER VALUES OVER THE FORECAST AREA ARE NOW JUST ABOVE 1.00 INCH AND EXPECTED TO REMAIN THERE THIS EVENING. LOCALLY HEAVY RAINS ARE EXPECTED THROUGH THE REST OF THIS EVENING AS OUTFLOW BOUNDARIES FROM EARLIER CONVECTION MOVE TOWARD THE FOOTHILLS. AN UPPER JET ALOFT OVER THE STATE WILL CONTINUE HELPING THE AFTERNOON CONVECTION TO ORGANIZE AND MAINTAIN STRENGTH. AN UPPER LEVEL SHORT WAVE IS ALSO EVIDENT MOVING INTO WESTERN COLORADO ON SATELLITE IMAGERY. SHOWER ACTIVITY SHOULD DIMINISH BY 06Z AFTER THE UPPER DISTURBANCE PASSES AND TEMPERATURES COOL OFF. FOR SUNDAY...IT LOOKS LIKE THE AIRMASS WILL REMAIN MOIST AS THE UPPER RIDGE REMAINS CENTERED OVER TEXAS. MID AND UPPER MOISTURE SHOULD CONTINUE ROTATING AROUND THE UPPER RIDGE AND ACROSS THE STATE. ANOTHER SHORT WAVE IMPLULSE MAY BE EMBEDDED IN THE ANTI- CYCLONIC FLOW...WHICH MEANS A SET-UP SIMILAR TO TODAY WILL BE IN PLACE AGAIN. TEMPERATURES ARE FORECAST TO REACH NEAR 90 DEGREES AGAIN...SIMILAR TO THIS AFTERNOON...LEADING TO CAPE VALUES SIMILAR TO WHAT WE SAW TODAY. .LONG TERM...STORMS SHOULD CONTINUE TO PUSH OFF TO THE EAST SUNDAY EVENING AS DRIER WESTERLY FLOW ALOFT DEVELOPS OVER THE FORECAST AREA. ON MONDAY...THE BEST LOW LEVEL MOISTURE WILL SCOUR EASTWARD TO MAINLY THE FAR EASTERN PLAINS...SO HAVE SHIFTED THE HIGHER POPS IN THAT DIRECTION WHILE DECREASING THEM TO THE TYPICAL ISOLATED HIGH BASED STORMS CLOSER TO THE FRONT RANGE. MOUNTAINS SHOULD STILL SEE SCATTERED COVERAGE GIVEN THEIR ELEVATION. TEMPERATURES WILL BE NEAR NORMAL. FOR TUESDAY...LOOK FOR SIMILAR WEATHER CONDITIONS ALTHOUGH THERE IS POTENTIAL FOR A FRONTAL PASSAGE LATE IN THE DAY OR TUESDAY EVENING. THIS WILL KEEP A BETTER CHANCE OF STORMS GOING INTO THE EVENING AND POSSIBLY OVERNIGHT. ON WEDNESDAY...WE SHOULD BE COOLING CLOSE TO 10 DEGREES BEHIND THE FRONT IN A COOLER AND MORE MOIST UPSLOPE ENVIRONMENT. THERE SHOULD BE A HIGHER THREAT OF STRONG TO SEVERE STORMS WITH ADDITIONAL INSTABILITY AND SHEAR...BUT BIGGER QUESTION MAY ARISE WITH REGARD TO WHETHER OR NOT WE ARE CAPPED. DONT SEE MUCH REASON TO CHANGE THE FORECAST IN EITHER DIRECTION AT THIS POINT GIVEN POTENTIAL SO THE HIGHEST STORM CHANCES IN THE FORECAST WILL BE FOR THIS PERIOD. SIMILAR SITUATION EXPECTED THURSDAY AGAIN. FOR FRIDAY AND THE UPCOMING WEEKEND...THERE IS REASONABLE AGREEMENT THAT THE UPPER LEVEL RIDGE WILL BUILD EASTWARD ACROSS THE STATE WITH SOME DRYING AND STABILIZATION. THIS WARRANTS A FORECAST CLOSER TO CLIMOTOLOGICAL POPS AND TEMPS. && .AVIATION...OUTFLOW BOUNDARY IS MOVING TOWARDS THE DENVER AREA FROM CONVECTION OVER MORGAN COUNTY EARLIER THIS AFTERNOON. WINDS SHOULD STRENGTHEN AND REMAIN OUT OF THE NORTHEAST AFTER THE BOUNDARY MOVES THROUGH. SHOWER ACTIVITY WILL INCREASE ACROSS THE DENVER AREA AFTER THE BOUNDARY PASSES WITH HEAVY RAIN POSSIBLE THROUGH ABOUT 02Z AT EACH OF THE METRO AREA AIRPORTS. OVERNIGHT...MID-LEVEL CLOUDS SHOULD LINGER BECAUSE OF THE MOIST AIRMASS...BUT PRESSURE GRADIENTS WILL BE OUT OF THE SOUTH WHICH SHOULD KEEP LOW STRATUS FROM FORMING IN THE DENVER AREA. && .HYDROLOGY...SLOW MOVING SHOWERS WILL CONTINUE TO DEVELOP OVER THE FOOTHILLS THROUGH THE EARLY EVENING HOURS. PRECIPITABLE WATER VALUES REMAIN HIGH...SO FOOTHILL BURN AREAS WILL BE UNDER THE GUN FOR FLOODING RAINS. URBAN AREAS MAY ALSO SEE LOCALIZED FLOODING PROBLEMS THIS EVENING AS SHOWERS MOVE SLOWLY ACROSS THE I-25 CORRIDOR DURING THE EARLY EVENING HOURS. WILL HOLD OFF ON ANY FLASH FLOOD WATCHES SINCE IT IS ONLY THE BURN AREAS THAT WOULD BE UNDER A HIGHER RISK OF FLASH FLOODING. SLOW MOVING STORMS WILL BE POSSIBLE AGAIN SUNDAY AS A SIMILAR SETUP WILL REMAIN IN PLACE. MOISTURE LEVELS ARE ALSO FORECAST TO REMAIN HIGH. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM....BARJENBRUCH AVIATION...DANKERS
Hazardous weather outlook, Aug 3, 10:40 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1040 AM MDT SAT AUG 3 2013 COZ030>051-041645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AS TEMPERATURES WARM THIS AFTERNOON THE MOIST ATMOSPHERE OVER NORTHEAST COLORADO WILL BECOME INCREASINGLY UNSTABLE. THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN EARLY IN THE AFTERNOON AND SPREAD EASTWARD THROUGH THE LATE AFTERNOON AND EARLY EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS...MAINLY EAST OF INTERSTATE 25. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. VERY HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS AND COULD PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY OVER THE FOOTHILL BURN SCARS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE BEST CHANCE OF STORMS WILL BE OVER THE MOUNTAINS AND EASTERN PLAINS MOST DAYS...BUT A HIGHER CHANCE OF STORMS AND POSSIBLY HEAVY RAINFALL MAY DEVELOP ALONG THE FRONT RANGE AND URBAN CORRIDOR LATE TUESDAY INTO WEDNESDAY. ENOUGH INSTABILITY WILL BE PRESENT OVER THE EASTERN PLAINS FOR A RISK OF SEVERE STORMS SUNDAY AND MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. DANKERS/BARJENBRUCH
In the hours before
Local storm report, Aug 3, 3:18 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
318 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL BUCKEYE 40.83N 105.10W
08/03/2013 M1.75 INCH LARIMER CO TRAINED SPOTTER
WINDSHIELD BROKEN
0232 PM HAIL NUNN 40.70N 104.78W
08/03/2013 M1.00 INCH WELD CO AMATEUR RADIO
LASTED 5 MINUTES
0203 PM TORNADO 3 N FORT MORGAN 40.31N 103.79W
08/03/2013 MORGAN CO FIRE DEPT/RESCUE
SHORT LIVED TORNADO IN OPEN FIELD WITH NO REPORTS OF
DAMAGE.
&&
KFREDINLocal storm report, Aug 3, 3:20 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 W PIERCE 40.63N 104.79W
08/03/2013 M1.75 INCH WELD CO AMATEUR RADIO
0255 PM HAIL BUCKEYE 40.83N 105.10W
08/03/2013 M1.75 INCH LARIMER CO TRAINED SPOTTER
WINDSHIELD BROKEN
0232 PM HAIL NUNN 40.70N 104.78W
08/03/2013 M1.00 INCH WELD CO AMATEUR RADIO
LASTED 5 MINUTES
0203 PM TORNADO 3 N FORT MORGAN 40.31N 103.79W
08/03/2013 MORGAN CO FIRE DEPT/RESCUE
SHORT LIVED TORNADO IN OPEN FIELD WITH NO REPORTS OF
DAMAGE.
&&
KFREDINLocal storm report, Aug 3, 3:23 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 W PIERCE 40.63N 104.79W
08/03/2013 M1.75 INCH WELD CO AMATEUR RADIO
0307 PM HAIL 3 NE WELLINGTON 40.73N 104.96W
08/03/2013 M2.75 INCH LARIMER CO TRAINED SPOTTER
0255 PM HAIL BUCKEYE 40.83N 105.10W
08/03/2013 M1.75 INCH LARIMER CO TRAINED SPOTTER
WINDSHIELD BROKEN
0232 PM HAIL NUNN 40.70N 104.78W
08/03/2013 M1.00 INCH WELD CO AMATEUR RADIO
LASTED 5 MINUTES
0203 PM TORNADO 3 N FORT MORGAN 40.31N 103.79W
08/03/2013 MORGAN CO FIRE DEPT/RESCUE
SHORT LIVED TORNADO IN OPEN FIELD WITH NO REPORTS OF
DAMAGE.
&&
JKLocal storm report, Aug 3, 3:27 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
327 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL WELLINGTON 40.70N 105.00W
08/03/2013 M1.50 INCH LARIMER CO AMATEUR RADIO
0320 PM HAIL 2 W PIERCE 40.63N 104.79W
08/03/2013 M1.75 INCH WELD CO AMATEUR RADIO
0317 PM HAIL 1 E WELLINGTON 40.70N 104.98W
08/03/2013 M1.75 INCH LARIMER CO AMATEUR RADIO
0307 PM HAIL 3 NE WELLINGTON 40.73N 104.96W
08/03/2013 M2.75 INCH LARIMER CO TRAINED SPOTTER
0255 PM HAIL BUCKEYE 40.83N 105.10W
08/03/2013 M1.75 INCH LARIMER CO TRAINED SPOTTER
WINDSHIELD BROKEN
0232 PM HAIL NUNN 40.70N 104.78W
08/03/2013 M1.00 INCH WELD CO AMATEUR RADIO
LASTED 5 MINUTES
0203 PM TORNADO 3 N FORT MORGAN 40.31N 103.79W
08/03/2013 MORGAN CO FIRE DEPT/RESCUE
SHORT LIVED TORNADO IN OPEN FIELD WITH NO REPORTS OF
DAMAGE.
&&
KFREDINLocal storm report, Aug 3, 3:39 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
339 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 5 SE WELLINGTON 40.65N 104.93W
08/03/2013 M1.25 INCH WELD CO TRAINED SPOTTER
0321 PM HAIL WELLINGTON 40.70N 105.00W
08/03/2013 M1.50 INCH LARIMER CO AMATEUR RADIO
0320 PM HAIL 2 W PIERCE 40.63N 104.79W
08/03/2013 M1.75 INCH WELD CO AMATEUR RADIO
0317 PM HAIL 1 E WELLINGTON 40.70N 104.98W
08/03/2013 M1.75 INCH LARIMER CO AMATEUR RADIO
0307 PM HAIL 3 NE WELLINGTON 40.73N 104.96W
08/03/2013 M2.75 INCH LARIMER CO TRAINED SPOTTER
0255 PM HAIL BUCKEYE 40.83N 105.10W
08/03/2013 M1.75 INCH LARIMER CO TRAINED SPOTTER
WINDSHIELD BROKEN
0232 PM HAIL NUNN 40.70N 104.78W
08/03/2013 M1.00 INCH WELD CO AMATEUR RADIO
LASTED 5 MINUTES
0203 PM TORNADO 3 N FORT MORGAN 40.31N 103.79W
08/03/2013 MORGAN CO FIRE DEPT/RESCUE
SHORT LIVED TORNADO IN OPEN FIELD WITH NO REPORTS OF
DAMAGE.
&&
KFREDINLocal storm report, Aug 3, 3:49 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
349 PM MDT SAT AUG 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 1 NW AULT 40.59N 104.75W
08/03/2013 M1.75 INCH WELD CO LAW ENFORCEMENT
0337 PM TORNADO 8 S LAST CHANCE 39.61N 103.58W
08/03/2013 WASHINGTON CO LAW ENFORCEMENT
SHORT DURATION TORNADO IN OPEN FIELD WITH NO DAMAGE
REPORTED.
0321 PM HAIL WELLINGTON 40.70N 105.00W
08/03/2013 M1.50 INCH LARIMER CO AMATEUR RADIO
0321 PM HAIL 5 SE WELLINGTON 40.65N 104.93W
08/03/2013 M1.25 INCH WELD CO TRAINED SPOTTER
0320 PM HAIL 2 W PIERCE 40.63N 104.79W
08/03/2013 M1.75 INCH WELD CO AMATEUR RADIO
0317 PM HAIL 1 E WELLINGTON 40.70N 104.98W
08/03/2013 M1.75 INCH LARIMER CO AMATEUR RADIO
0307 PM HAIL 3 NE WELLINGTON 40.73N 104.96W
08/03/2013 M2.75 INCH LARIMER CO TRAINED SPOTTER
0255 PM HAIL BUCKEYE 40.83N 105.10W
08/03/2013 M1.75 INCH LARIMER CO TRAINED SPOTTER
WINDSHIELD BROKEN
0232 PM HAIL NUNN 40.70N 104.78W
08/03/2013 M1.00 INCH WELD CO AMATEUR RADIO
LASTED 5 MINUTES
0203 PM TORNADO 3 N FORT MORGAN 40.31N 103.79W
08/03/2013 MORGAN CO FIRE DEPT/RESCUE
SHORT LIVED TORNADO IN OPEN FIELD WITH NO REPORTS OF
DAMAGE.
&&
KFREDINThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDEN), 12:00Z
10.1 hours before the tornado, 58 km from the path. August 3, 2013.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -295 J/kg
- Surface CAPE
- 5 J/kg
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.4 K/km
Denver, CO (KDEN), 00:00Z
1.9 hours after it, 58 km from the path. August 4, 2013.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -148 J/kg
- Surface CAPE
- 857 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 7.1 K/km
The surface observations
Limon Municipal (LIC), 19 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Denver radar (KFTG), 100 km away, was scanning. The volume nearest the touchdown began at 22:07 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2013 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are
The other tornadoes of August 3, 2013
7 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| August 3 | 2:00 PM MDT | EF0 | Morgan, CO | 0.1 | 50 | |||
| August 3 | 3:37 PM MDT | EF0 | Washington, CO | 0.1 | 50 | |||
| August 3 | 4:17 PM MDT | EF0 | Weld, CO | 0.1 | 50 | $5,000 | ||
| August 3 | 4:29 PM MDT | EF0 | Weld, CO | 0.1 | 50 | |||
| August 3 | 5:24 PM MDT | EF0 | Weld, CO | 0.1 | 50 | |||
| August 3 | 5:40 PM MDT | EF0 | Weld, CO | 0.1 | 50 | |||
| August 3 | 7:15 PM MDT | EF0 | Powder River, MT | 1.0 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.